Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 36, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 24, 2013, 4:42 PM HST for Hawaii County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 4:42 PM HST (02:42 UTC)
- Expired
- Apr 24, 2013, 10:59 PM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 2.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
279 WWHW70 PHFO 250242 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 442 PM HST WED APR 24 2013 ...STRONG WINDS EXPECTED ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .A NEARBY TROUGH ALOFT WILL PRODUCE STRONG WINDS OVER THE HIGHER ELEVATIONS THROUGH EARLY THURSDAY MORNING. HIZ028-251545- /O.NEW.PHFO.WI.Y.0036.130425T0242Z-130425T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 442 PM HST WED APR 24 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...NORTHWEST WINDS 20 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH FOR ELEVATIONS ABOVE 10000 FEET. * TIMING...THROUGH 600 AM HST THURSDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
1 follow-up statement
068 WWHW70 PHFO 250859 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1059 PM HST WED APR 24 2013 HIZ028-251000- /O.CAN.PHFO.WI.Y.0036.000000T0000Z-130425T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1059 PM HST WED APR 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS HAVE DROPPED BELOW THE ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 24, 4:00 PM HST, 42 minutes earlier.
Area forecast discussion, Apr 24, 4:00 PM HST, 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED APR 24 2013 .SYNOPSIS... DRIER AND MORE STABLE CONDITIONS WILL SET IN TONIGHT AS A RIDGE ALOFT MOVES OVERHEAD AND TRADE WINDS SLOWLY BUILD BACK IN. BACKGROUND FLOW WILL BECOME EAST-SOUTHEAST BEGINNING SATURDAY AS A FRONT APPROACHES AND STALLS WEST OF THE STATE. SEA BREEZES WILL PRODUCE AFTERNOON CLOUDS AND SHOWERS THIS SATURDAY THROUGH MONDAY. TRADE WINDS ARE EXPECTED TO BE BACK AGAIN NEXT TUESDAY. && .DISCUSSION... WATER VAPOR IMAGERY SHOWS A WEAK UPPER RIDGE BUILDING OVER THE ISLANDS FROM THE NORTHWEST. THE RIDGE IS REPLACING THE DEPARTING UPPER TROUGH THAT BROUGHT US THE RAIN AND THUNDERSTORMS THE PAST FEW DAYS. WEATHER BALLOON SOUNDINGS FROM THIS AFTERNOON STILL SHOW A FAIRLY MOIST AND UNSTABLE ATMOSPHERIC PROFILE ACROSS THE ISLANDS...WHICH SHOULD BEGIN TO BECOME MORE STABLE TONIGHT. FOR NOW...IT PUTS US IN A TRANSITION PHASE FOR THE LATE AFTERNOON AND EARLY EVENING. NEAR THE SURFACE...BACKGROUND FLOW OVER THE ISLANDS CAN BE DESCRIBED AS EASTERLY AND WEAK THANKS TO A TROUGH CENTERED ACROSS THE CENTRAL PORTION OF THE STATE. THE WEAK FLOW HAS ALLOWED A CONVECTIVE SEA BREEZE PATTERN FOR ALL ISLANDS WHICH IS PROVIDING THE LIFT...ALONG WITH THE MOISTURE AND INSTABILITY ALREADY IN PLACE. NOT SURPRISINGLY...RADAR HAS BEEN SHOWING PULSES OF HEAVY SHOWERS FIRING OVER THE ISLAND INTERIORS THIS AFTERNOON AS A RESULT. THESE HEAVY SHOWERS ARE EXPECTED TO STOP AROUND SUNSET TONIGHT. LAND BREEZES TONIGHT WILL CLEAR OUT MUCH OF THE DAY/S CLOUD COVER. A RIDGE NORTHEAST OF THE STATE WILL BUILD OVER THE ISLANDS TONIGHT AND THURSDAY...MOVING THE SURFACE TROUGH AND THE ASSOCIATED MOISTURE TO THE WEST OF THE STATE. WITH THE STABILITY RETURNING ALOFT AND DRIER AIR MOVING IN...EXPECT AN OVERALL SUNNIER DAY...THROUGH A FEW CLOUDS AND LIGHT SHOWERS COULD STILL IMPACT WINDWARD AND MAUKA AREAS. MOST OF THE STATE WILL SEE A REPEAT OF THIS ON FRIDAY...THOUGH WINDS WILL BEGIN TO VEER FROM THE EAST-SOUTHEAST FOR KAUAI. A COLD FRONT CURRENTLY CROSSING THE DATELINE WILL BEGIN TO REINVIGORATE THE TROUGH TO THE WEST ON FRIDAY. WINDS WILL WEAKEN AND VEER SOUTHEASTERLY FOR ALL ISLANDS SATURDAY...ALLOWING FOR LOCAL LEEWARD SEA BREEZES...INTERIOR CLOUDS AND VOG ACROSS THE SMALLER ISLANDS. THE SEA BREEZES WILL SPREAD TO ALL ISLANDS ON SUNDAY AND MONDAY AS THE FRONT NEARS KAUAI...AND THE SURFACE RIDGE IS SHOVED EAST OF THE BIG ISLAND. THE GFS AND ECMWF MODELS STALL AND WEAKEN THE FRONT ABOUT 125 MILES WEST OF KAUAI ON MONDAY AND TUESDAY. THERE/S A POSSIBILITY OF SOME AFTERNOON SHOWERS ASSOCIATED WITH THE CLOUD BUILD UPS FROM SATURDAY THROUGH MONDAY...BUT THE PATTERN DOES NOT BECOME PARTICULARLY UNSTABLE SO WOULD EXPECT TYPICAL LIGHT TO MODERATE SHOWERS. THE TRADE WINDS WILL NUDGE BACK IN TUESDAY AND THEN STRENGTHEN ON WEDNESDAY. && .AVIATION... VFR CONDITIONS PREVAIL AT ALL TERMINALS EXCEPT FOR BRIEF MVFR CEILINGS POSSIBLE FOR PHTO TONIGHT. && .MARINE... A SMALL NORTH-NORTHWEST SWELL IS CURRENTLY BUILDING ACROSS THE STATE. THIS SWELL WILL PEAK ON THURSDAY...THEN SLOWLY DECLINE BY THIS WEEKEND. A SMALL NORTHWEST SWELL IS SET TO ARRIVE IN THE ISLANDS SUNDAY. SOUTH SHORES WILL SEE A SMALL BUMP IN THE SWELL FRIDAY NIGHT THROUGH THE WEEKEND...THEN A MODERATE SWELL BUILDING MONDAY AND MONDAY NIGHT. TRADE WINDS WILL STRENGTHEN ON THURSDAY...AND NEAR SMALL CRAFT ADVISORY WINDS FOR THE TYPICAL WINDY COASTAL WATERS AROUND MAUI AND BIG ISLAND ARE EXPECTED. WINDS ARE EXPECTED TO DROP BACK DOWN AND VEER EAST-SOUTHEAST LATE FRIDAY THROUGH THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...FOSTER AVIATION...LUTU-MCMOORE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:42 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Apr 24, 8:28 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.